Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 33, NWS Buffalo, NY

March 27, 2012

NWS Buffalo, NY issued this small craft advisory at Mar 27, 2012, 10:09 PM EDT. It took effect at Mar 28, 2012, 3:59 AM EDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2012, 10:09 PM EDT (02:09 UTC)
In effect from
Mar 28, 2012, 3:59 AM EDT
Expired
Mar 29, 2012, 10:00 PM EDT
In force
42 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

329 
WHUS71 KBUF 280209
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1009 PM EDT TUE MAR 27 2012

LEZ040-041-281015-
/O.NEW.KBUF.SC.Y.0033.120328T1200Z-120329T0200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1009 PM EDT TUE MAR 27 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 10 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 10 PM EDT WEDNESDAY. 

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-281015-
/O.NEW.KBUF.SC.Y.0033.120328T1200Z-120329T0200Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
1009 PM EDT TUE MAR 27 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 10 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 10 PM EDT WEDNESDAY. 

* WINDS...WEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
9 follow-up statements
112 
WHUS71 KBUF 280759
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
359 AM EDT WED MAR 28 2012

LOZ044-045-281600-
/O.EXB.KBUF.SC.Y.0033.120328T0759Z-120329T2300Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
359 AM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THURSDAY. 

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-281600-
/O.EXB.KBUF.SC.Y.0033.120328T1500Z-120329T2300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
359 AM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THURSDAY. 

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-281600-
/O.CON.KBUF.SC.Y.0033.120328T1200Z-120329T0200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
359 AM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 10 PM EDT THIS EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-281600-
/O.CON.KBUF.SC.Y.0033.120328T1200Z-120329T0200Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
359 AM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 10 PM EDT THIS EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
136 
WHUS71 KBUF 281356
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
956 AM EDT WED MAR 28 2012

LEZ040-041-282200-
/O.CON.KBUF.SC.Y.0033.000000T0000Z-120329T0200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
956 AM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 25 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-282200-
/O.CON.KBUF.SC.Y.0033.000000T0000Z-120329T0200Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
956 AM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-282200-
/O.CON.KBUF.SC.Y.0033.000000T0000Z-120329T2300Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
956 AM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT
THURSDAY...

* WINDS...SOUTH 10 TO 20 KNOTS BECOMING NORTHWEST.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-282200-
/O.CON.KBUF.SC.Y.0033.120328T1500Z-120329T2300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
956 AM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT
THURSDAY...

* WINDS...WEST TO NORTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
559 
WHUS71 KBUF 281943
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
343 PM EDT WED MAR 28 2012

LOZ042-045-282045-
/O.CAN.KBUF.SC.Y.0033.000000T0000Z-120329T2300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
343 PM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

LEZ020-282045-
/O.CAN.KBUF.SC.Y.0033.000000T0000Z-120329T0200Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
343 PM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

LEZ040-041-290200-
/O.CON.KBUF.SC.Y.0033.000000T0000Z-120329T0200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
343 PM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-290345-
/O.CON.KBUF.SC.Y.0033.000000T0000Z-120329T2300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
343 PM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT
THURSDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
574 
WHUS71 KBUF 290201
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1001 PM EDT WED MAR 28 2012

LEZ040-041-290315-
/O.EXP.KBUF.SC.Y.0033.000000T0000Z-120329T0200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1001 PM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES WILL CONTINUE TO SUBSIDE TONIGHT.

$$

LOZ043-044-291015-
/O.CON.KBUF.SC.Y.0033.000000T0000Z-120329T2300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1001 PM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT
THURSDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
625 
WHUS71 KBUF 290756
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
356 AM EDT THU MAR 29 2012

LOZ043-044-291600-
/O.CON.KBUF.SC.Y.0033.000000T0000Z-120329T2300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
356 AM EDT THU MAR 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
204 
WHUS71 KBUF 291340
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
940 AM EDT THU MAR 29 2012

LOZ043-044-292200-
/O.CON.KBUF.SC.Y.0033.000000T0000Z-120329T2300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
940 AM EDT THU MAR 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS...NORTHWEST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
196 
WHUS71 KBUF 291941
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
341 PM EDT THU MAR 29 2012

LOZ043-044-292300-
/O.CON.KBUF.SC.Y.0033.000000T0000Z-120329T2300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
341 PM EDT THU MAR 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
778 
WHUS71 KBUF 292218
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
618 PM EDT THU MAR 29 2012

LOZ043-044-300200-
/O.EXT.KBUF.SC.Y.0033.000000T0000Z-120330T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
618 PM EDT THU MAR 29 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
487 
WHUS71 KBUF 300200
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1000 PM EDT THU MAR 29 2012

LOZ043-044-300300-
/O.EXP.KBUF.SC.Y.0033.000000T0000Z-120330T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1000 PM EDT THU MAR 29 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES WILL CONTINUE TO SUBSIDE OVERNIGHT.

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 7:20 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Mar 27, 7:20 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
720 PM EDT TUE MAR 27 2012

.SYNOPSIS...
HIGH PRESSURE DRAPED ACROSS NEW YORK STATE WILL DRIFT OFF THE EAST
COAST TONIGHT...ALLOWING LOW PRESSURE OVER MINNESOTA TO TRACK EAST
ACROSS THE GREAT LAKES REGION LATER TONIGHT AND WEDNESDAY. THIS
SYSTEM WILL BRING SOME RAIN SHOWERS TO THE REGION LATER TONIGHT AND
WEDNESDAY ALONG WITH A BRIEF PERIOD OF MILD TEMPERATURES...BEFORE
SEASONABLY COOLER WEATHER RETURNS FOR THE LATTER PORTIONS OF THE
WORK WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
SPRAWLING HIGH PRESSURE DRAPED FROM QUEBEC TO THE CAROLINAS WILL
DRIFT OFF THE EAST COAST TONIGHT...ALLOWING LOW PRESSURE OVER
MINNESOTA TO TRACK EAST TO NEAR THE ONTARIO-QUEBEC BORDER.
INCREASING WARM AIR ADVECTION OUT AHEAD OF THIS LOW WILL BRING A
GENERAL INCREASE IN CLOUD COVER TO THE REGION TONIGHT...FOLLOWED BY
INCREASING PRECIP CHANCES LATE TONIGHT AS MOISTURE INCREASES AND A
40-50 KT LOW LEVEL JET IMPINGES ON WESTERN NEW YORK STATE. BY LATE
TONIGHT...EXPECT ENOUGH LIFT AND MOISTURE TO BE PRESENT TO WARRANT
SOME LIKELY POPS ACROSS FAR WESTERN NEW YORK STATE...WITH DECREASING
CHANCE POPS FOUND FURTHER TO THE NORTH AND EAST.

THE WARM AIR ADVECTION PATTERN WILL ALSO RESULT IN A NON-DIURNAL
TEMPERATURE TREND TONIGHT...WITH EARLY TO MID EVENING LOWS FOLLOWED
BY STEADILY WARMING TEMPS THE REMAINDER OF THE NIGHT AS
PROGRESSIVELY WARMER AIR WORKS INTO THE REGION...ALONG WITH
INCREASING AMOUNTS OF CLOUD COVER. EXPECT EVENING LOWS TO RANGE FROM
THE MID 20S ACROSS THE NORTH COUNTRY TO THE UPPER 30S/LOWER 40S
ACROSS THE FAR WEST...WITH READINGS THEN CLIMBING A SOLID 10 TO 15
DEGREES IN MOST PLACES BY 12Z WEDNESDAY.

WITH THE AFOREMENTIONED WARMING BOTH AT THE SURFACE AND ALOFT...
EXPECT THE VAST MAJORITY OF ANY PRECIP THAT DOES DEVELOP TONIGHT TO
FALL IN THE FORM OF RAIN SHOWERS. THE ONLY POSSIBLE EXCEPTIONS TO
THIS WILL BE ACROSS INTERIOR PORTIONS OF THE NORTH COUNTRY AND THE
SAINT LAWRENCE VALLEY...WHERE SURFACE TEMPS COULD POTENTIALLY REMAIN
COLD ENOUGH JUST LONG ENOUGH TO ALLOW FOR SOME BRIEF POCKETS OF
FREEZING RAIN VERY LATE TONIGHT/EARLY WEDNESDAY MORNING. THIS
SAID...THIS POSSIBILITY REMAINS FAR TOO LOW AND LIMITED IN SCOPE TO
WARRANT ANY ADVISORIES...THEREFORE WILL ONLY MENTION A LOW CHANCE OF
THIS IN THE FORECAST.

ENOUGH ELEVATED INSTABILITY WILL ALSO BE PRESENT ACROSS WESTERN NEW
YORK LATER TONIGHT TO WARRANT A CONTINUED CHANCE OF
THUNDERSTORMS...SO HAVE KEPT A MENTION OF THESE IN THE FORECAST.

ON WEDNESDAY...THE SURFACE LOW WILL SLIDE EAST INTO NORTHERN NEW
YORK...SWINGING ITS ASSOCIATED COLD FRONT ACROSS THE REGION DURING
THE MORNING. FOR MOST OF THE REGION...THIS WILL RESULT IN THE BULK
OF ANY PRECIP CHANCES BEING CONFINED TO THE EARLY TO MID MORNING
HOURS...WITH STRONG DRY SLOTTING BEHIND THE FRONT LEADING TO MAINLY
DRY CONDITIONS FOR THE LATE MORNING AND AFTERNOON HOURS. THE
EXCEPTION TO THIS WILL BE ACROSS THE NORTH COUNTRY...WHERE THE
CLOSER PROXIMITY TO THE SURFACE LOW AND DEEPER MOISTURE WILL KEEP
SCATTERED TO NUMEROUS SHOWERS GOING THROUGH THE AFTERNOON.

WITH REGARD TO TEMPS...DESPITE THE COLD FRONTAL PASSAGE A
CONSIDERABLY MILDER AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION
THROUGH MUCH OF WEDNESDAY...WITH 925 MB TEMPS BETWEEN +6C AND +14C.
COUPLED WITH GOOD MIXING...AND THE LIKELIHOOD OF AT LEAST SOME
PARTIAL SUNSHINE...EXPECT TEMPS SOUTH OF LAKE ONTARIO TO CLIMB WELL
INTO THE 60S AWAY FROM ANY LAKE INFLUENCES ON WEDNESDAY...WITH THE
NORMALLY WARMER SPOTS IN THE GENESEE VALLEY AND FINGER LAKES
REACHING THE UPPER 60S. DOWNWIND OF LAKE ERIE...A WEST TO SOUTHWEST
FLOW OFF THE LAKE WILL KEEP READINGS CONFINED TO THE 50S...WITH
SIMILAR READINGS EXPECTED EAST OF LAKE ONTARIO WHERE THE AIRMASS
WILL BE COOLEST.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
THE MAIN STORY FOR WEDNESDAY NIGHT WILL BE THE SIGNIFICANT COOL-DOWN
FOLLOWING TUESDAY/S BIG WARM-UP. COLD AIR WILL FILTER INTO THE
REGION OVERNIGHT IN THE WAKE OF A COLD FRONT RESULTING IN
TEMPERATURES THAT WILL FROM FROM THE MID 50S TO START THE EVENING TO
THE 30S BY THURSDAY MORNING. THE COOL-DOWN WILL BE ACCOMPANIED BY
BREEZY NORTHWESTERLY WINDS WITH GUSTS AROUND 25 TO 30 MPH. SHOWERS
WILL LIKELY LINGER ACROSS THE NORTH COUNTRY WEDNESDAY EVENING AS THE
CORE OF THE UPPER LOW CUTS ACROSS THE SAINT LAWRENCE VALLEY INTO NEW
ENGLAND. AS COLDER AIR ALOFT WORKS ITS WAY ACROSS THE AREA...THERE
IS ALSO A POSSIBILITY THAT WE MAY SEE THE RAIN CHANGE OVER TO SNOW
ACROSS THE HIGHER ELEVATIONS OF THE NORTH COUNTRY HOWEVER ANY
ACCUMULATIONS SHOULD BE NEGLIGIBLE AS THE ATMOSPHERE WILL BE DRYING
RAPIDLY IN THE WAKE OF THIS SYSTEM.

WE WILL ALSO SEE AT LEAST A CHANCE OF SHOWERS ELSEWHERE ACROSS
WESTERN NEW YORK WEDNESDAY NIGHT AS A SECONDARY SHORTWAVE DROPPING
ACROSS THE LOWER GREAT LAKES WILL CREATE ENOUGH TROUGHINESS TO
SUPPORT THE POTENTIAL FOR A FEW SHOWERS....PARTICULARLY ACROSS
UPSLOPE AREAS IN THE SOUTHERN TIER AND FINGER LAKES. WE MAY ALSO SEE
A LITTLE BIT OF LAKE ENHANCEMENT AS 850MB TEMPS DROP TO -6C TO
-8C...HOWEVER MID LEVEL DRYING MAY PRECLUDE ANY SNOW GROWTH
RESULTING IN JUST A COLD DRIZZLE FALLING ACROSS THE AREA.

EXPECT A RATHER DREARY AND SEASONABLY CHILLY START TO THURSDAY WITH
CYCLONIC NORTHWESTERLY FLOW KEEP PLENTY OF CLOUD COVER LOCKED IN
OVER THE FORECAST AREA IN THE MORNING...HOWEVER CONDITIONS SHOULD
IMPROVE BY THE AFTERNOON AS ANOTHER VERY DRY AIRMASS ADVECTS INTO
THE REGION ASSOCIATED WITH DEEP SUBSIDENCE AHEAD OF A STRONG UPPER
LEVEL RIDGE. IN SPITE OF CONTINUED NORTHERLY FLOW...SUSPECT THAT THE
SUBSIDENCE SHOULD BE ABLE TO OVERCOME ANY SHALLOW LAKE MOISTURE
ALLOWING FOR A MOSTLY SUNNY...ALBEIT COOL AFTERNOON ON THURSDAY WITH
HIGHS TOPPING OUT IN THE LOW 40S.

QUIET WEATHER WILL CONTINUE THURSDAY NIGHT AND MUCH OF FRIDAY AS A
LONG NARROW RIDGE OF HIGH PRESSURE SANDWICHED BETWEEN A COMPLEX
LOW OVER ATLANTIC CANADA AND ANOTHER COMPLEX SYSTEM ENCOMPASSING THE
WESTERN HALF OF NORTH AMERICA MOVES OVERHEAD. DRY AIR WITH MOSTLY
CLEAR SKIES AND LIGHT NORTHERLY FLOW WILL CREATE THE POTENTIAL FOR
ANOTHER HARD FREEZE ACROSS MUCH OF THE FORECAST AREA THURSDAY NIGHT
AS LOWS INTO THE 20S AGAIN. A FAIR AMOUNT OF SUNSHINE AND WEAK WARM
ADVECTION WILL ALLOW FOR TEMPERATURES TO REBOUND TO AROUND NORMAL
FOR THE END OF MARCH WITH HIGHS NEAR 50 DEGREES SOUTH AND WEST WITH
LOW 40S IN THE NORTH COUNTRY.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
FOR THE WEEKEND...MODELS ARE IN SLIGHTLY BETTER AGREEMENT IN SLIDING
A WEAK LOW PRESSURE ACROSS THE OHIO VALLEY TO THE SOUTH OF OUR
FORECAST AREA ON SATURDAY...HOWEVER MODEL CONSISTENCY REGARDING THIS
FEATURE CONTINUES TO BE SHAKY AND SO WILL LEAVE SLIGHT CHANCE POPS
AT LEAST FOR THE SOUTHERN AND WESTERN COUNTIES SATURDAY.
TEMPERATURES WILL BE DEPENDENT ON HOW FAR NORTH THE WARM ADVECTION
ASSOCIATED WITH THIS LOW PUSHES...BUT FOR NOW WILL STICK WITH HIGHS
RIGHT AROUND TO SLIGHTLY ABOVE NORMAL...UPPER 40S TO LOW 50S WITH
LOWS IN THE LOW TO MID 30S SATURDAY NIGHT.

BY THE LATTER HALF OF THE WEEKEND THE MODELS COME INTO A GENERAL
CONSENSUS ON THE DEVELOPMENT OF A FULL LATITUDE RIDGE OVER THE
NATION/S MID-SECTION WITH EXTREMELY WARM AIR SURGING NORTH INTO THE
MISSISSIPPI VALLEY. A WEAK UPPER LEVEL DISTURBANCE ROUND THE CREST OF
THIS RIDGE IS PROGGED TO DROP INTO WESTERN NEW YORK ON SUNDAY.
AGREEMENT BETWEEN THE ECMWF AND GFS IS ENOUGH TO WARRANT BUMPING
POPS UP TO CHANCE FOR NOW.

THE BIG STORY FOR NEXT WEEK IS GOING TO BE THE MAJOR WARM-UP ACROSS
THE EASTERN UNITED STATES AS THE AFOREMENTIONED RIDGE PROGRESSES
EASTWARDS ALONG WITH THE EXCEPTIONALLY WARM TEMPERATURES. HOW MUCH
THIS WILL AFFECT WESTERN NEW YORK REMAINS UP FOR DEBATE AT THIS
POINT HOWEVER. THE GFS FEATURES A MORE AMPLIFIED RIDGE...COURTESY OF
A POWERFUL PACIFIC CYCLONE DIGGING ACROSS THE WESTERN U.S. AND IT
ALSO KEEPS THE PERSISTENT AND VERY CONVOLUTED UPPER LOW COMPLEX
LOCKED IN PLACE OVER THE CANADIAN MARITIMES. THE ECMWF ONT HE OTHER
HAND ROTATES PART OF THIS ENERGY WEST TO JAMES BAY...FLATTENING THE
RIDGE AND KEEPING THE WARMEST AIR TO OUR SOUTH AS ATLANTIC MARITIME
AIR WRAPS ACROSS THE REGION FROM THE NORTH. EITHER WAY WE SHOULD BE
WARMER...ITS JUST A MATTER OF HOW MUCH WARMER. FOR NOW WILL SHOOT
FOR THE MIDDLE BETWEEN THE TWO MODELS AND GO FOR HIGHS IN THE UPPER
50S TO AROUND 60 FOR MONDAY WITH CHANCE POPS.

&&

.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
SATELLITE IMAGERY EARLY THIS EVENING SHOWING SEVERAL BATCHES OF HIGH
CLOUDS SLOWLY CROSSING THE REGION FROM WEST TO EAST IN RESPONSE TO
BROAD WARM ADVECTION ALOFT AHEAD OF THE NEXT SYSTEM. THIS WILL
CONTINUE TO BE THE CASE THROUGH 06Z-08Z AS PERIODS OF HIGH CLOUDS
GRADUALLY THICKEN UP.

LATE TONIGHT...AFTER 08Z-09Z EXPECT SCATTERED SHOWERS TO DEVELOP
ACROSS WESTERN NY AND BECOME SOMEWHAT MORE WIDESPREAD FOR A FEW
HOURS AROUND OR JUST BEFORE 12Z. THE LOW LEVELS SHOULD REMAIN
LARGELY UNSATURATED...SO EXPECT CIGS/VSBY TO REMAIN VFR MOST OF THE
TIME EXCEPT IN ANY HEAVIER SHOWERS. THERE IS SOME ELEVATED
INSTABILITY AVAILABLE...SO MAY SEE A FEW ISOLATED THUNDERSTORMS AS
WELL. FOR NOW HAVE JUST INCLUDED A CB QUALIFIER IN SOME OF THE
WESTERN NY TAFS TO INDICATE POTENTIAL.

SHOWERS WILL QUICKLY TAPER OFF WEDNESDAY MORNING AS A SLOT OF DRY
AIR WORKS INTO THE LOWER LAKES. THIS WILL ALLOW CIGS TO SCATTER OUT
BY MID TO LATE MORNING BEFORE MORE WRAP AROUND MOISTURE ARRIVES LATE
IN THE DAY WITH MAINLY VFR LEVEL CLOUDINESS INCREASING. THE DRY SLOT
WILL LIKELY NEVER REACH EAST OF LAKE ONTARIO...SO KART WILL REMAIN
MAINLY CLOUDY THROUGH THE DAY WITH SCATTERED SHOWERS...BUT AGAIN VFR
SHOULD PREVAIL.

OUTLOOK...
WEDNESDAY NIGHT...MVFR/IFR WITH A CHANCE OF SHOWERS.
THURSDAY...MAINLY VFR.
FRIDAY AND SATURDAY...MAINLY VFR.
SUNDAY...MAINLY VFR.

&&

.MARINE...
HIGH PRESSURE DRAPED ALONG THE SPINE OF THE APPALACHIANS WILL DRIFT
OFF THE EAST COAST TONIGHT...ALLOWING LOW PRESSURE OVER NORTHERN
MINNESOTA TO TRACK EAST INTO THE GREAT LAKES. IN BETWEEN THESE TWO
SYSTEMS...GENERALLY LIGHT WINDS WILL BECOME SOUTHERLY AND FRESHEN
NOTICEABLY TONIGHT AS THE PRESSURE GRADIENT TIGHTENS...THOUGH WILL
LIKELY REMAIN A LITTLE BELOW ADVISORY CRITERIA.

ON WEDNESDAY...THE AFOREMENTIONED LOW WILL SLIDE ACROSS SOUTHERN
ONTARIO AND QUEBEC...WITH MODERATE SOUTHEASTERLIES VEERING TO
WESTERLY. GIVEN WHAT SHOULD BE A RELATIVELY STABLE MARINE
ENVIRONMENT WITH WARMER AIR CROSSING THE COLDER LAKE WATERS...EXPECT
WINDS AND WAVES TO REMAIN JUST A LITTLE BELOW ADVISORY CRITERIA
WEDNESDAY. A BETTER CHANCE OF ADVISORY-LEVEL CONDITIONS LOOKS TO
COME WEDNESDAY NIGHT...WHEN A NORTHWESTERLY FLOW OF COLDER AIR WORKS
INTO THE LOWER LAKES.

&&

.FIRE WEATHER...
WHILE VERY DRY CONDITIONS WILL CONTINUE TO BE THE RULE ACROSS THE
REGION EARLY THIS EVENING...WINDS WILL REMAIN WELL BELOW RED FLAG
CRITERIA. FOR THIS REASON...HAVE JUST CONTINUED THE EXISTING SPS
TO HIGHLIGHT THE VERY DRY NATURE OF BOTH OUR AIRMASS AND EXISTING
SURFACE FUELS.

RELATIVE HUMIDITIES IN THE BOUNDARY LAYER WILL THEN INCREASE
SUBSTANTIALLY TONIGHT AND WEDNESDAY AS A LOW PRESSURE SYSTEM MAKES
ITS WAY EAST ACROSS THE GREAT LAKES REGION...WHICH WILL HELP TO EASE
ANY WILDFIRE CONCERNS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...HITCHCOCK
MARINE...JJR
FIRE WEATHER...JJR
Hazardous weather outlook, Mar 27, 5:11 AM EDT, 16 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
511 AM EDT TUE MAR 27 2012

NYZ001>008-010>014-019>021-085-280915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
511 AM EDT TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-280915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
511 AM EDT TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.